Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 271, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 29, 2018, 9:26 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2018, 9:26 PM CDT (02:26 UTC)
- Expired
- May 29, 2018, 10:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 64 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:19 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
796
WUUS54 KOUN 300226
SVROUN
OKC093-151-153-300315-
/O.NEW.KOUN.SV.W.0271.180530T0226Z-180530T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
926 PM CDT TUE MAY 29 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Woods County in northwestern Oklahoma...
East central Woodward County in northwestern Oklahoma...
Northwestern Major County in northwestern Oklahoma...
* Until 1015 PM CDT
* At 926 PM CDT, a severe thunderstorm was located 4 miles southeast
of Quinlan, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Quinlan and Bouse Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 9853 3649 9853 3626 9855 3632 9915
3651 9909
TIME...MOT...LOC 0226Z 270DEG 19KT 3642 9899
HAIL...1.75IN
WIND...60MPH
$$
301 follow-up statement
730
WWUS54 KOUN 300255
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
955 PM CDT TUE MAY 29 2018
OKC153-300305-
/O.CAN.KOUN.SV.W.0271.000000T0000Z-180530T0315Z/
Woodward OK-
955 PM CDT TUE MAY 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WOODWARD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3651 9853 3649 9853 3626 9855 3632 9895
3649 9889
TIME...MOT...LOC 0255Z 274DEG 18KT 3639 9882
$$
OKC093-151-300315-
/O.CON.KOUN.SV.W.0271.000000T0000Z-180530T0315Z/
Woods OK-Major OK-
955 PM CDT TUE MAY 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN WOODS AND NORTHWESTERN MAJOR COUNTIES...
At 955 PM CDT, a severe thunderstorm was located 11 miles north of
Orion, moving east at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Bouse Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 9853 3649 9853 3626 9855 3632 9895
3649 9889
TIME...MOT...LOC 0255Z 274DEG 18KT 3639 9882
HAIL...2.00IN
WIND...60MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:46 PM CDT, 40 minutes earlier.
Area forecast discussion, May 29, 8:46 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Norman OK 846 PM CDT Tue May 29 2018 .DISCUSSION... As the low level jet intensifies from western into north central Oklahoma this evening, the several areas of thunderstorms moving east across northern Oklahoma are expected to further congeal into a complex of rain and storms through early Wednesday morning. Little change to the forecast seems necessary for this expected scenario. Several storms in west central Oklahoma were not well- handled by models until recently, and it appears these storms will slowly weaken as they move east into central Oklahoma later this evening. Forecast updates were made for this smaller area of storms. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 93 74 98 / 40 10 10 0 Hobart OK 70 98 73 105 / 30 0 10 0 Wichita Falls TX 74 100 77 104 / 10 0 0 0 Gage OK 65 90 66 98 / 50 0 30 10 Ponca City OK 68 91 71 93 / 70 10 70 20 Durant OK 72 93 74 95 / 30 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/09
Hazardous weather outlook, May 29, 5:52 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 552 PM CDT Tue May 29 2018 OKZ004>048-050>052-TXZ083>090-301100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 552 PM CDT Tue May 29 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a enhanced risk of severe thunderstorms tonight. .Location... The enhanced risk is northwest of a line from Blackwell to Kingfisher to Fort Cobb to Erick. South and east of the enhanced risk area, there is a slight risk of severe thunderstorms to Tulsa, McAlester, Sulphur, Walters, and Altus. There is a marginal risk of severe thunderstorms for the rest of Oklahoma and adjacent parts of northern Texas. .Timing... The most likely time for severe storms is until 3 am Wednesday. .Impacts... Hail to the size of baseballs and damaging wind gusts up to 80 mph are the primary hazards. There is a low potential for tornadoes, mainly with isolated storms in the early evening in northwestern Oklahoma. There is a slight risk for excessive rainfall which would cause flash flooding in northern, central, and southeastern Oklahoma. .Discussion... Scattered storms will move east of a dry line across western Oklahoma this evening. The most likely area for further thunderstorm development will be in northwestern Oklahoma, although isolated thunderstorms may form farther south toward southwestern Oklahoma. Through the evening, storms in northwestern Oklahoma and southwestern Kansas are expected to evolve into a storm complex that will spread east and southeast through the enhanced risk and slight risk areas until early Wednesday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations through early Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... A few thunderstorms will remain possible over central, eastern, and southeastern Oklahoma through Wednesday morning. Scattered thunderstorms may then develop across northern Oklahoma Wednesday night through early Thursday morning. .Heat... Excessively hot conditions are expected across the western half of Oklahoma and adjacent parts of northern Texas in the second half of the week. Daytime temperatures will range 15 to 25 degrees above normal late-Spring values. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 29, 8:54 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL ERICK 35.21N 99.87W
05/29/2018 M3.26 INCH BECKHAM OK TRAINED SPOTTER
IBHS FEILD HAIL STUDY.
&&
DWLocal storm report, May 29, 8:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL MOORELAND 36.44N 99.21W
05/29/2018 E1.00 INCH WOODWARD OK PUBLIC
&&
DWLocal storm report, May 29, 8:56 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL RINGWOOD 36.38N 98.24W
05/29/2018 E0.88 INCH MAJOR OK PUBLIC
&&
DWLocal storm report, May 29, 9:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
908 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL MOORELAND 36.44N 99.21W
05/29/2018 E1.00 INCH WOODWARD OK PUBLIC
0902 PM HAIL RINGWOOD 36.38N 98.24W
05/29/2018 E1.00 INCH MAJOR OK PUBLIC
&&
DWLocal storm report, May 29, 9:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
917 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 2 NW RINGWOOD 36.40N 98.27W
05/29/2018 E1.75 INCH MAJOR OK STORM CHASER
&&
DWLocal storm report, May 29, 9:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
926 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL LAHOMA 36.39N 98.09W
05/29/2018 E1.00 INCH GARFIELD OK EMERGENCY MNGR
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:24 PM CDT | Tornado Warning | OUN | Woods | 36 min |
| May 29, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 48 min |
| May 29, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 47 min |
| May 29, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 39 min |
| May 29, 7:57 PM CDT | Tornado Warning | OUN | Beckham, Greer | 37 min |
| May 29, 8:01 PM CDT | Areal Flood Advisory | OUN | Beckham | 3 hr |
| May 29, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 45 min |
| May 29, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 39 min |
| May 29, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 51 min |
| May 29, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| May 29, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Kiowa, Roger Mills, Washita | 51 min |
| May 29, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 49 min |
| May 29, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 39 min |
| May 29, 9:09 PM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| May 29, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 49 min |
| May 29, 9:37 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 38 min |
| May 29, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 49 min |
| May 29, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 49 min |
| May 29, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 47 min |
| May 29, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 15 min |
| May 29, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| May 29, 10:18 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 42 min |
| May 29, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 45 min |
| May 29, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 45 min |
| May 29, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 45 min |
| May 29, 11:18 PM CDT | Special Weather Statement | OUN | Payne | 42 min |
| May 29, 11:23 PM CDT | Areal Flood Advisory | OUN | Garfield | 67 min |
| May 29, 11:29 PM CDT | Special Weather Statement | OUN | Noble | 46 min |
| May 29, 11:34 PM CDT | Special Weather Statement | OUN | Lincoln | 41 min |
| May 29, 11:37 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 38 min |
| May 29, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 48 min |
| May 29, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 51 min |
| May 30, 12:00 AM CDT | Special Weather Statement | OUN | Logan | 30 min |
| May 30, 12:09 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 37 min |
| May 30, 12:12 AM CDT | Special Weather Statement | OUN | Hughes, Seminole | 33 min |
| May 30, 12:29 AM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| May 30, 12:33 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Murray, Stephens | 42 min |
| May 30, 12:49 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| May 30, 1:04 AM CDT | Special Weather Statement | OUN | Grady | 41 min |
| May 30, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 52 min |
| May 30, 1:16 AM CDT | Special Weather Statement | OUN | Stephens | 44 min |
| May 30, 1:45 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 45 min |
| May 30, 1:58 AM CDT | Special Weather Statement | OUN | Carter | 47 min |
| May 30, 2:12 AM CDT | Special Weather Statement | OUN | McClain | 33 min |
| May 30, 2:35 AM CDT | Special Weather Statement | OUN | Bryan, Marshall | 55 min |
| May 30, 3:55 AM CDT | Special Weather Statement | OUN | Bryan | 35 min |
| May 30, 3:59 AM CDT | Special Weather Statement | OUN | Johnston | 31 min |
| May 30, 4:32 AM CDT | Special Weather Statement | OUN | Johnston, Murray | 43 min |
| May 30, 4:55 AM CDT | Special Weather Statement | OUN | Murray | 50 min |
| May 30, 5:15 AM CDT | Special Weather Statement | OUN | Johnston | 60 min |
| May 30, 5:57 AM CDT | Special Weather Statement | OUN | Bryan | 48 min |
| May 30, 6:16 AM CDT | Special Weather Statement | OUN | Bryan | 44 min |
| May 30, 6:18 AM CDT | Special Weather Statement | OUN | Johnston | 42 min |
| May 30, 6:30 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston | 45 min |
| May 30, 6:44 AM CDT | Areal Flood Advisory | OUN | Bryan | 3 hr |
| May 30, 7:14 AM CDT | Special Weather Statement | OUN | Bryan | 31 min |
| May 30, 2:40 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 10 hr |
| May 30, 4:12 PM CDT | Heat Advisory | OUN | Cotton, Harmon, Jackson, Tillman | 29 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.